Go to the main menu
Skip to content
Go to bottom
REFERENCE LINKING PLATFORM OF KOREA S&T JOURNALS
> Journal Vol & Issue
Journal of the Korean Mathematical Society
Journal Basic Information
Journal DOI :
The Korean Mathematical Society
Editor in Chief :
Yun Sung Choi
Volume & Issues
Volume 47, Issue 6 - Nov 2010
Volume 47, Issue 5 - Sep 2010
Volume 47, Issue 4 - Jul 2010
Volume 47, Issue 3 - May 2010
Volume 47, Issue 2 - Mar 2010
Volume 47, Issue 1 - Jan 2010
Selecting the target year
ON QUASI-STABLE EXCHANGE IDEALS
Chen, Huanyin ;
Journal of the Korean Mathematical Society, volume 47, issue 1, 2010, Pages 1~15
DOI : 10.4134/JKMS.2010.47.1.001
We introduce, in this article, the quasi-stable exchange ideal for associative rings. If I is a quasi-stable exchange ideal of a ring R, then so is
(I) as an ideal of
(R). As an application, we prove that every square regular matrix over quasi-stable exchange ideal admits a diagonal reduction by quasi invertible matrices. Examples of such ideals are given as well.
DUALITY FOR LINEAR CHANCE-CONSTRAINED OPTIMIZATION PROBLEMS
Bot, Radu Ioan ; Lorenz, Nicole ; Wanka, Gert ;
Journal of the Korean Mathematical Society, volume 47, issue 1, 2010, Pages 17~28
DOI : 10.4134/JKMS.2010.47.1.017
In this paper we deal with linear chance-constrained optimization problems, a class of problems which naturally arise in practical applications in finance, engineering, transportation and scheduling, where decisions are made in presence of uncertainty. After giving the deterministic equivalent formulation of a linear chance-constrained optimization problem we construct a conjugate dual problem to it. Then we provide for this primal-dual pair weak sufficient conditions which ensure strong duality. In this way we generalize some results recently given in the literature. We also apply the general duality scheme to a portfolio optimization problem, a fact that allows us to derive necessary and sufficient optimality conditions for it.
SCHATTEN CLASSES OF MATRICES IN A GENERALIZED B(l
Rakbud, Jitti ; Chaisuriya, Pachara ;
Journal of the Korean Mathematical Society, volume 47, issue 1, 2010, Pages 29~40
DOI : 10.4134/JKMS.2010.47.1.029
In this paper, we study a generalization of the Banach space B(
) of all bounded linear operators on
. Over this space, we present some reasonable ways to define Schatten-type classes which are generalizations of the classical Schatten classes of compact operators on
STABILITY COMPUTATION VIA GROBNER BASIS
Hassett, Brendan ; Hyeon, Dong-Hoon ; Lee, Yong-Nam ;
Journal of the Korean Mathematical Society, volume 47, issue 1, 2010, Pages 41~62
DOI : 10.4134/JKMS.2010.47.1.041
In this article, we discuss a Grobner basis algorithm related to the stability of algebraic varieties in the sense of Geometric Invariant Theory. We implement the algorithm with Macaulay 2 and use it to prove the stability of certain curves that play an important role in the log minimal model program for the moduli space of curves.
A CLASS OF NONMONOTONE SPECTRAL MEMORY GRADIENT METHOD
Yu, Zhensheng ; Zang, Jinsong ; Liu, Jingzhao ;
Journal of the Korean Mathematical Society, volume 47, issue 1, 2010, Pages 63~70
DOI : 10.4134/JKMS.2010.47.1.063
In this paper, we develop a nonmonotone spectral memory gradient method for unconstrained optimization, where the spectral stepsize and a class of memory gradient direction are combined efficiently. The global convergence is obtained by using a nonmonotone line search strategy and the numerical tests are also given to show the efficiency of the proposed algorithm.
EXTREME PRESERVERS OF MAXIMAL COLUMN RANK INEQUALITIES OF MATRIX MULTIPLICATIONS OVER SEMIRINGS
Song, Seok-Zun ; Park, Kwon-Ryong ; Encinas, L. Hernandez ;
Journal of the Korean Mathematical Society, volume 47, issue 1, 2010, Pages 71~81
DOI : 10.4134/JKMS.2010.47.1.071
We characterize linear operators that preserve sets of matrix ordered pairs which satisfy extreme cases with respect to maximal column rank inequalities of matrix multiplications over semirings.
A MULTIGRID METHOD FOR AN OPTIMAL CONTROL PROBLEM OF A DIFFUSION-CONVECTION EQUATION
Baek, Hun-Ki ; Kim, Sang-Dong ; Lee, Hyung-Chun ;
Journal of the Korean Mathematical Society, volume 47, issue 1, 2010, Pages 83~100
DOI : 10.4134/JKMS.2010.47.1.083
In this article, an optimal control problem associated with convection-diffusion equation is considered. Using Lagrange multiplier, the optimality system is obtained. The derived optimal system becomes coupled, non-symmetric partial differential equations. For discretizations and implementations, the finite element multigrid V-cycle is employed. The convergence analysis of finite element multigrid methods for the derived optimal system is shown. Some numerical simulations are performed.
IRREDUCIBILITY OF POLYNOMIALS AND DIOPHANTINE EQUATIONS
Woo, Sung-Sik ;
Journal of the Korean Mathematical Society, volume 47, issue 1, 2010, Pages 101~112
DOI : 10.4134/JKMS.2010.47.1.101
In  we showed that a polynomial over a Noetherian ring is divisible by some other polynomial by looking at the matrix formed by the coefficients of the polynomials which we called the resultant matrix. In this paper, we consider the polynomials with coefficients in a field and divisibility of a polynomial by a polynomial with a certain degree is equivalent to the existence of common solution to a system of Diophantine equations. As an application we construct a family of irreducible quartics over
which are not of Eisenstein type.
COMMON STABILIZATIONS OF HEEGAARD SPLITTINGS OF KNOT EXTERIORS
Lee, Jung-Hoon ;
Journal of the Korean Mathematical Society, volume 47, issue 1, 2010, Pages 113~122
DOI : 10.4134/JKMS.2010.47.1.113
In , we gave a condition for a pair of unknotting tunnels of a non-trivial tunnel number one link to give a genus three Heegaard splitting of the link complement. In this paper we prove the corresponding result for tunnel number one knots.
MORSE INEQUALITIES FOR MANIFOLDS WITH BOUNDARY
Zadeh, Mostafa Esfahani ;
Journal of the Korean Mathematical Society, volume 47, issue 1, 2010, Pages 123~134
DOI : 10.4134/JKMS.2010.47.1.123
The aim of this paper is to provide a proof for a version of the Morse inequalities for manifolds with boundary. Our main results are certainly known to the experts on Morse theory, nevertheless it seems necessary to write down a complete proof for it. Our proof is analytic and is based on the J. Roe account of Witten's approach to Morse Theory.
EXISTENCE RESULTS FOR POSITIVE SOLUTIONS OF NON-HOMOGENEOUS BVPS FOR SECOND ORDER DIFFERENCE EQUATIONS WITH ONE-DIMENSIONAL p-LAPLACIAN
Liu, Yu-Ji ;
Journal of the Korean Mathematical Society, volume 47, issue 1, 2010, Pages 135~163
DOI : 10.4134/JKMS.2010.47.1.135
Motivated by [Science in China (Ser. A Mathematics) 36 (2006), no. 7, 721?732], this article deals with the following discrete type BVP
The sufficient conditions to guarantee the existence of at least three positive solutions of the above multi-point boundary value problem are established by using a new fixed point theorem obtained in . An example is presented to illustrate the main result. It is the purpose of this paper to show that the approach to get positive solutions of BVPs by using multifixed-point theorems can be extended to treat nonhomogeneous BVPs. The emphasis is put on the nonlinear term f involved with the first order delta operator
ABSOLUTELY STABLE EXPLICIT SCHEMES FOR REACTION SYSTEMS
Lee, Chang-Ock ; Leem, Chae-Hun ; Park, Eun-Hee ; Youm, Jae-Boum ;
Journal of the Korean Mathematical Society, volume 47, issue 1, 2010, Pages 165~187
DOI : 10.4134/JKMS.2010.47.1.165
We introduce two numerical schemes for solving a system of ordinary differential equations which characterizes several kinds of linear reactions and diffusion from biochemistry, physiology, etc. The methods consist of sequential applications of the simple exact solver for a reversible reaction. We prove absolute stability and convergence of the proposed explicit methods. One is of first order and the other is of second order. Numerical results are included.
FANO MANIFOLDS AND BLOW-UPS OF LOW-DIMENSIONAL SUBVARIETIES
Chierici, Elena ; Occhetta, Gianluca ;
Journal of the Korean Mathematical Society, volume 47, issue 1, 2010, Pages 189~213
DOI : 10.4134/JKMS.2010.47.1.189
We study Fano manifolds of pseudoindex greater than one and dimension greater than five, which are blow-ups of smooth varieties along smooth centers of dimension equal to the pseudoindex of the manifold. We obtain a classification of the possible cones of curves of these manifolds, and we prove that there is only one such manifold without a fiber type elementary contraction.
Mohammad, Reza Ahmadi Zand ;
Journal of the Korean Mathematical Society, volume 47, issue 1, 2010, Pages 215~222
DOI : 10.4134/JKMS.2010.47.1.215
topological space X is called an almost GP-space if every dense G
-set of X has nonempty interior. The behaviour of almost GP-spaces under taking subspaces and superspaces, images and preimages and products is studied. If each dense G
-set of an almost GP-space X has dense interior in X, then X is called a GID-space. In this paper, some interesting properties of GID-spaces are investigated. We will generalize some theorems that hold in almost P-spaces.